Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 92, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 14, 2008, 4:07 AM CDT for LeFlore County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 4:07 AM CDT (09:07 UTC)
- Expired
- Jun 14, 2008, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3519 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 5.7
- Supercell composite
- 30.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 140907
FFWTSA
OKC079-141300-
/O.NEW.KTSA.FF.W.0092.080614T0907Z-080614T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
407 AM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 800 AM CDT
* AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHERN LE FLORE COUNTY. RADAR
INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER
1 TO 2 INCHES WILL BE POSSIBLE THROUGH 800 AM CDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3452 9493 3496 9492 3480 9444 3451 9445
3450 9446 3450 9490
TIME...MOT...LOC 0907Z 293DEG 19KT 3471 9444 3451 9462
$$1 follow-up statement
000
WGUS74 KTSA 141208
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CDT SAT JUN 14 2008
OKC079-141300-
/O.CON.KTSA.FF.W.0092.000000T0000Z-080614T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE FLORE OK-
707 AM CDT SAT JUN 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHERN LE FLORE COUNTY...
AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVY RAINFALL THAT OCCURRED EARLIER THIS MORNING ACROSS SOUTHERN LE
FLORE COUNTY HAD ENDED. THREE TO FIVE INCHES OF RAIN FELL OVER THE
WARNED AREA EARLY THIS MORNING.
EVEN THOUGH THE RAIN HAS ENDED...FLOOD WATERS WILL BE SLOW TO
RECEDE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO
CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3452 9493 3496 9492 3480 9444 3451 9445
3450 9446 3450 9490
TIME...MOT...LOC 1204Z 293DEG 19KT 3434 9340 3414 9358
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:38 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 14, 2:38 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 238 AM CDT SAT JUN 14 2008 .DISCUSSION... WATCH #526 FOR MUCH OF EASTERN OKLAHOMA AND WATCH #527 FOR PARTS OF WEST CENTRAL ARKANSAS ARE BOTH EFFECTIVE UNTIL 10Z. STRONG TO SEVERE ELEVATED CONVECTION CONTINUES TO SLOWLY SHIFT SOUTH SOUTHEAST WITH TIME AS AN 850 MB BOUNDARY CONTINUES PROVIDE THE FOCUS. MAY OPT TO ADD PATCHY FOG TO NE OK AND NW AR ZONES AS SKIES CLEAR...BUT WILL GAGE TRENDS JUST UP TO ZONE ISSUANCE. WILL TAILOR HIGHEST POPS ACROSS SOUTHEAST OKLAHOMA THIS MORNING LARGELY BASED ON RADAR TRENDS...THOUGH MODELS DISSIPATE CONVECTION BETWEEN 12 AND 18Z. WILL PROCEED WITH CAUTION AND LEAVE POPS OUT FOR THIS AFTERNOON. WEAKER CONVECTION MAY DEVELOP ACROSS SRN KANSAS LATE TONIGHT. SO WILL GO AHEAD WITH LOW POPS ACROSS NE OK. BETTER CHANCES FOR AN ORGANIZED MCS COME SUNDAY NIGHT AND MONDAY MORNING ACROSS FAR ERN OK AND NW AR. OVERALL PATTERN HASNT CHANGED MUCH FOR THE EXTENDED... AS NW UPPER FLOW...UPSLOPE SURFACE FLOW AND UNACCOUNTED FOR SURFACE BOUNDARIES WILL ALL AID IN ADDITIONAL MCS DEVELOPMENT FOR MUCH OF THE UPCOMING WEEK. BEST CHANCE FOR A DRY DAY ACROSS ALL OF THE FA MAY BE WEDNESDAY...HOWEVER CONFIDENCE REMAINS TOO LOW TO REMOVE POPS...SO WILL KEEP SLIGHT CHANCE AREAWIDE. OTHERWISE...CHANCE POPS WILL BE THE RULE FOR THE REMAINDER OF THE EXTENDED FORECAST. DIDNT STRAY TOO FAR FROM MOS AS DEPICTING RAIN COOLED/DEBRIS CLOUDED AREAS REMAIN A CHALLENGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 73 92 70 / 10 10 20 30 FSM 89 70 92 72 / 20 10 10 30 MLC 89 72 92 72 / 40 10 10 30 BVO 90 68 93 68 / 10 10 20 30 FYV 86 63 89 66 / 10 10 10 40 BYV 83 63 88 65 / 10 10 10 50 MKO 88 70 92 71 / 10 10 10 30 MIO 89 68 91 66 / 10 10 20 40 F10 88 71 92 72 / 10 10 10 30 HHW 90 71 92 71 / 50 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...69 LONG TERM....23
In the hours before
Special weather statement, Jun 13, 10:34 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT FRI JUN 13 2008
OKZ066-071-140400-
MCINTOSH OK-OKMULGEE OK-
1034 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OKMULGEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 1034 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCHULTER...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON...SCHULTER AND HITCHITA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3557 9572 3534 9582 3547 9604 3561 9596
TIME...MOT...LOC 0334Z 291DEG 17KT 3551 9592Special weather statement, Jun 13, 11:15 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT FRI JUN 13 2008
OKZ065-140500-
OKFUSKEE OK-
1115 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 1115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOLEY...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKEMAH...WELEETKA...CLEARVIEW...PHAROAH...
CASTLE AND BOLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3558 9649 3549 9609 3529 9610 3542 9645
3546 9645 3545 9645 3545 9647 3544 9649
3545 9653
TIME...MOT...LOC 0415Z 291DEG 17KT 3546 9642Special weather statement, Jun 14, 12:09 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT JUN 14 2008
OKZ065-140545-
OKFUSKEE OK-
1209 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 1209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BEARDEN...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3553 9643 3541 9608 3538 9608 3538 9607
3531 9608 3529 9643
TIME...MOT...LOC 0509Z 298DEG 19KT 3537 9632Special weather statement, Jun 14, 1:06 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SAT JUN 14 2008
OKZ073-140700-
PITTSBURG OK-
106 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 106 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF SCIPIO...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER AND CROWDER.
A LARGE PORTION OF PITTSBURG COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3478 9608 3501 9609 3516 9599 3516 9594
3515 9593 3515 9589 3513 9553 3460 9552
TIME...MOT...LOC 0606Z 309DEG 35KT 3505 9602Special weather statement, Jun 14, 1:37 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT SAT JUN 14 2008
OKZ067-070-140715-
MUSKOGEE OK-WAGONER OK-
137 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN WAGONER
AT 137 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF HASKELL...MOVING EAST AT 31 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...STONEBLUFF...
REDBIRD...MUSKOGEE...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3597 9529 3595 9528 3591 9528 3589 9526
3584 9525 3583 9526 3582 9524 3571 9522
3574 9576 3594 9576 3598 9528
TIME...MOT...LOC 0637Z 269DEG 27KT 3585 9565Special weather statement, Jun 14, 2:10 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT SAT JUN 14 2008
OKZ049-073-075-140800-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
210 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 210 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HAILEYVILLE...MOVING SOUTHEAST AT 29 MPH.
A LARGE PORTION OF SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 300 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. INTENSE LIGHTNING AND PERIODS OF HEAVY RAIN CAN ALSO BE
EXPECTED.
LAT...LON 3464 9513 3435 9549 3459 9567 3476 9585
3499 9553
TIME...MOT...LOC 0710Z 318DEG 25KT 3479 9562The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:24 PM CDT | Special Weather Statement | TSA | Okmulgee | 66 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 36 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Jun 13, 10:34 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Jun 13, 11:15 PM CDT | Special Weather Statement | TSA | Okfuskee | 45 min |
| Jun 14, 12:09 AM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Jun 14, 1:06 AM CDT | Special Weather Statement | TSA | Pittsburg | 54 min |
| Jun 14, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
| Jun 14, 1:37 AM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Jun 14, 2:10 AM CDT | Special Weather Statement | TSA | Latimer | 50 min |
| Jun 14, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jun 14, 6:08 AM CDT | Special Weather Statement | TSA | Choctaw | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.